I have been taking aleve for several months, two in the a.m., and occasionally two more at bedtime. Could it cause fluttering or palpitations?
Yes, Aleve and other NSAIDs (Aspirin, Ibuprofen, and prescription-only meds like Toradol, and also the recent lawsuits against Vioxx) can cause heart palpitations, and you are taking a higher dose than is recommended (the pill insert says do not take more than 2 in 24 hours).
If pain has been a major issue for you, I'd go to a doctor and tell him/her that you have bad side-effects from Aleve, and ask for help with whatever is causing you the pain. There are much safer pain-relievers out there than NSAIDs (even Opiates are safer, when taken as prescribed).
NSAIDs have the risk of causing stomach ulcers AND heart problems. But I'd tell your doc the truth about your double dosing and follow their advice (assuming the doc is competent, which is often not safe to assume).
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
What is the safest arthritis medicine for my 82 yr old mother to take? She was taking 2 aleve a day?
Posted 20 Apr 2011 • 4 answers
Posted 30 Mar 2013 • 2 answers
Posted 15 Aug 2014 • 1 answer
Posted 16 May 2016 • 4 answers
Posted 13 Sep 2016 • 1 answerFAQ by Drugs.com